Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Taking Rexipra and Elewel for headache and lack of concentration. How to taper off?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 1197 Questions
I have been taking Rexipra 10 morning and Elewel 25 night from last 8 months.

I really want to stop .

My Psychiatrist prescribed : for my headache & less concentration/missing the gaps/judging the take over, in my driving .I am Sales mgr and have to drive 2/4 wheeler 3-4 hrs daily.
Posted Tue, 6 Aug 2013 in General Health
Answered by Dr. Anjana Rao Kavoor 2 hours later
Thanks for writing in.

You have been prescribed Rexipra (escalitopram) 10 and Eliwel(amitriptyline) 25 for last 8 months.

You have not mentioned clear details about the diagnosis made by your psychiatrist.
Rexipra is prescribed for a number of mental health conditions like anxiety, depression, OCDs, stress. Rexipra acts on the brain by increasing the level of a neurochemical serotonin.

Rexipra should not be stopped without discussing with your doctor.
Some of the side effects associated with sudden stoppage of Rexipra are,
1. Dizziness, headache or insomnia.
2. Unusual mood changes.
3. Tingling or numbness in arms and legs

Before stopping Rexipra treatment, it is important to talk with your doctor to discuss the withdrawal side effects that can occur.

Hope your query is answered.
Further doubts welcome.

Dr. A. Rao Kavoor
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor